Alert archive / Texas / High Wind Watches in 2012
High Wind Watch 3, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind watch at Feb 27, 2012, 3:08 PM CST for 14 counties in Texas. It took effect at Feb 28, 2012, 11:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 27, 2012, 3:08 PM CST (21:08 UTC)
- In effect from
- Feb 28, 2012, 11:00 AM CST
- Expired
- Feb 28, 2012, 5:59 AM CST
- In force
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Floyd County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 43 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2096 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 541 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
242 WWUS74 KLUB 272108 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 308 PM CST MON FEB 27 2012 ...VERY WINDY DAY IN STORE TUESDAY... .ANOTHER STRONG STORM SYSTEM WILL MOVE ONTO THE CENTRAL PLAINS TUESDAY. AS A RESULT OF THE TIGHT PRESSURE GRADIENT ASSOCIATED WITH THIS STORM...STRONG WINDS ARE LIKELY TO DEVELOP ACROSS THE SOUTH PLAINS AND EXTREME SOUTHERN PANHANDLE BY NOON AND PERSIST INTO THE EARLY EVENING. TXZ021>024-027>030-033>035-039>041-281100- /O.NEW.KLUB.HW.A.0003.120228T1700Z-120229T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL 308 PM CST MON FEB 27 2012 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * TIMING...LATE TUESDAY MORNING INTO EARLY TUESDAY EARLY EVENING OR ROUGHLY FROM 11 AM TO 7 PM. * WINDS...WINDS OF AT LEAST 25 TO 35 MPH ARE EXPECTED WITH 30 TO 40 MPH LIKELY. WIND GUSTS TO AROUND 60 MPH WILL BE POSSIBLE. * IMPACTS...WINDS MAY RESULT IN DAMAGE ON TUESDAY...ESPECIALLY TO LIGHT STRUCTURES AND UTILITIES. DRIVING MAY BECOME HAZARDOUS... ESPECIALLY IF DRIVING HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED HIGHWAYS. AREAS OF BLOWING DUST WITH SIGNIFICANTLY REDUCED VISIBILITY ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
554 WWUS74 KLUB 280458 AAA NPWLUB URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1058 PM CST MON FEB 27 2012 ...VERY WINDY DAY IN STORE TUESDAY AFTER A BOUT OF FOG TONIGHT INTO EARLY TUESDAY MORNING... .ANOTHER STRONG STORM SYSTEM WILL MOVE ONTO THE CENTRAL PLAINS TUESDAY. AS A RESULT OF THE TIGHT PRESSURE GRADIENT ASSOCIATED WITH THIS STORM...STRONG WINDS ARE LIKELY TO DEVELOP ACROSS THE SOUTH PLAINS AND EXTREME SOUTHERN PANHANDLE BY NOON AND PERSIST INTO THE EARLY EVENING. BEFORE THEN...MILD AND MOIST UPSLOPE FLOW WILL SUPPORT AREAS OF DENSE FOG ON THE CAPROCK THROUGH EARLY TUESDAY MORNING. TXZ021>024-027>030-033>035-039>041-281300- /O.NEW.KLUB.FG.Y.0003.120228T0458Z-120228T1500Z/ /O.CON.KLUB.HW.A.0003.120228T1700Z-120229T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL 1058 PM CST MON FEB 27 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST TUESDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST TUESDAY. * TIMING...AREAS OF DENSE FOG WILL BE POSSIBLE THROUGH EARLY TUESDAY MORNING. THEN...STRONG WESTERLY WINDS WILL DEVELOP LATE TUESDAY MORNING AND PERSIST THROUGH EARLY TUESDAY EARLY. * WINDS...WINDS OF AT LEAST 25 TO 35 MPH ARE EXPECTED WITH 30 TO 40 MPH LIKELY. WIND GUSTS TO AROUND 60 MPH WILL BE POSSIBLE. * VISIBILITY...AREAS OF DENSE FOG WILL REDUCE VISIBILITIES BELOW ONE QUARTER MILE THROUGH TUESDAY MORNING. * IMPACTS...WINDS MAY RESULT IN DAMAGE ON TUESDAY...ESPECIALLY TO LIGHT STRUCTURES AND UTILITIES. DRIVING MAY BECOME HAZARDOUS... ESPECIALLY IF DRIVING HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED HIGHWAYS. AREAS OF BLOWING DUST WITH SIGNIFICANTLY REDUCED VISIBILITY ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ TXZ036-042-281300- /O.NEW.KLUB.FG.Y.0003.120228T0458Z-120228T1500Z/ CROSBY-GARZA- INCLUDING THE CITIES OF...CROSBYTON...RALLS...POST 1058 PM CST MON FEB 27 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST TUESDAY. * TIMING...AREAS OF DENSE FOG WILL PERSIST THROUGH EARLY TUESDAY MORNING BEFORE RAPIDLY IMPROVING. * VISIBILITY...REDUCED TO OR BELOW ONE QUARTER MILE IN AREAS. * IMPACTS...MOTORISTS SHOULD BE ALERT FOR RAPIDLY CHANGING VISIBILITIES WHICH COULD DROP TO SEVERAL HUNDRED FEET IN PLACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
131 WWUS74 KLUB 281159 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 559 AM CST TUE FEB 28 2012 ...STRONG WINDS WILL DEVELOP ACROSS THE AREA LATER TODAY... .A POTENT STORM MOVING INTO THE CENTRAL PLAINS LATER TODAY WILL CAUSE STRONG WEST TO SOUTHWEST WINDS OVER MOST OF THE SOUTHERN PLAINS. THE STRONGEST WINDS ARE EXPECTED TO SWEEP ACROSS THE PANHANDLE AND ADJACENT NORTHWESTERN SOUTH PLAINS WHERE DAMAGING WINDS ARE POSSIBLE. WINDS ELSEWHERE WILL STILL BE STRONG ENOUGH TO CAUSE HAZARDOUS TRAVEL CONDITIONS WITH BUFFETING CROSS WINDS AND AREAS OF BLOWING DUST. THE DENSE FOG EARLY THIS MORNING WAS THINNING QUICKLY WITH THE ONSET OF GUSTY SOUTHERLY WINDS. TXZ021>023-027-028-282000- /O.CAN.KLUB.FG.Y.0003.000000T0000Z-120228T1500Z/ /O.UPG.KLUB.HW.A.0003.120228T1700Z-120229T0100Z/ /O.NEW.KLUB.HW.W.0003.120228T1700Z-120229T0100Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...MULESHOE...LITTLEFIELD...OLTON 559 AM CST TUE FEB 28 2012 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...THE STRONG WINDS WILL DEVELOP LATE THIS MORNING AND PERSIST THROUGH EARLY THIS EVENING. * WINDS...SOUTHWEST TO WESTERLY WINDS FROM 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...WINDS MAY RESULT IN DAMAGE ON TUESDAY...ESPECIALLY TO LIGHT STRUCTURES AND UTILITIES. DRIVING MAY BECOME HAZARDOUS... ESPECIALLY IF DRIVING HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED HIGHWAYS. AREAS OF BLOWING DUST WITH SIGNIFICANTLY REDUCED VISIBILITY ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ024-029-030-033>035-039>041-282000- /O.CAN.KLUB.FG.Y.0003.000000T0000Z-120228T1500Z/ /O.UPG.KLUB.HW.A.0003.120228T1700Z-120229T0100Z/ /O.NEW.KLUB.WI.Y.0007.120228T1700Z-120229T0100Z/ BRISCOE-HALE-FLOYD-COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...PLAINVIEW... FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL 559 AM CST TUE FEB 28 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...THE STRONG WINDS WILL DEVELOP LATE THIS MORNING AND PERSIST THROUGH EARLY THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. * IMPACTS...DRIVING MAY BECOME HAZARDOUS...ESPECIALLY IF DRIVING HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED HIGHWAYS. AREAS OF BLOWING DUST WITH SIGNIFICANTLY REDUCED VISIBILITY ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ036-042-282000- /O.CAN.KLUB.FG.Y.0003.000000T0000Z-120228T1500Z/ /O.NEW.KLUB.WI.Y.0007.120228T1700Z-120229T0100Z/ CROSBY-GARZA- INCLUDING THE CITIES OF...CROSBYTON...RALLS...POST 559 AM CST TUE FEB 28 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. * TIMING...THE STRONG WINDS WILL DEVELOP LATE THIS MORNING AND PERSIST THROUGH EARLY THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. * IMPACTS...DRIVING MAY BECOME HAZARDOUS...ESPECIALLY IF DRIVING HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED HIGHWAYS. AREAS OF BLOWING DUST WITH SIGNIFICANTLY REDUCED VISIBILITY ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ025-026-031-032-037-038-043-044-282000- /O.NEW.KLUB.WI.Y.0007.120228T1700Z-120229T0100Z/ HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE... JAYTON...ASPERMONT 559 AM CST TUE FEB 28 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING. * TIMING...THE STRONG WINDS WILL DEVELOP LATE THIS MORNING AND PERSIST THROUGH EARLY THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH. * IMPACTS...DRIVING MAY BECOME HAZARDOUS...ESPECIALLY IF DRIVING HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED HIGHWAYS. AREAS OF BLOWING DUST WITH SIGNIFICANTLY REDUCED VISIBILITY ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind watch went out at Feb 27, 11:29 AM CST, 3 hours 39 minutes earlier.
Area forecast discussion, Feb 27, 11:29 AM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1129 AM CST MON FEB 27 2012 .AVIATION... VERY LIGHT RAIN SPREADING ACROSS THE SOUTH PLAINS LATE THIS MORNING AS INCREASING ISENTROPIC LIFT IS WORKING ON RICH LOW LEVEL MOISTURE TRAPPED UNDERNEATH FRONTAL INVERSION AT ABOUT 800 MB. MODELS CONTINUE TO INDICATE THIS WILL BE THE CASE THROUGH MUCH OF THIS TAF PERIOD WITH LOWERING CIGS AND VSBY AS NEAR SFC MOISTURE INCREASES. WILL CARRY PREVAILING LIGHT RAIN AND MVFR CIGS UNTIL LATE TONIGHT WHEN A PERIOD OF IFR CONDITIONS IS LIKELY. WILL SEE A STRONG STORM SYSTEM MOVE ONTO THE CNTL HIGH PLAINS EARLY TUESDAY WITH WINDS VEERING AND INCREASING SHARPLY TOWARD 20 KTS BY 18Z AT KLBB AND NEAR OR SHORTLY THEREAFTER AT KCDS. && .PREV DISCUSSION... /ISSUED 539 AM CST MON FEB 27 2012/ AVIATION... LOW STRATUS WILL CONTINUE TO MOVE INTO THE REGION FROM THE EAST THIS MORNING. AN MVFR LAYER WILL PERSIST THROUGHOUT THE DAY WITH LOW LEVEL MOISTURE INCREASING ACROSS THE REGION. THIS WILL SET THE STAGE FOR LIGHT RAIN OR DRIZZLE TONIGHT THROUGH EARLY TUESDAY. CONDITIONS ARE EXPECTED TO DETERIORATE THIS EVENING TO IFR AND POSSIBLY LIFR AFTER MIDNIGHT. THESE LOW VISBYS AND CIGS WILL CONTINUE BEYOND 12Z TUESDAY. PREV DISCUSSION... /ISSUED 439 AM CST MON FEB 27 2012/ SHORT TERM... MOISTURE WILL MAKE A BRIEF RETURN TO WEST TEXAS TODAY BEFORE IT SAYS ADIOS ON TUESDAY. PRECIPITATION FOR TODAY AND TONIGHT IS EXPECTED TO GENERALLY BE ON THE LIGHT SIDE. A SURFACE FRONT THAT HAS STALLED OUT SOUTH OF THE AREA WILL BEGIN TO LIFT NORTHWARD LATER THIS MORNING. LIFT WILL MOSTLY BE DRIVEN BY ISENTROPIC UPGLIDE AND LITTLE TO NO LIFT FROM THE UPPER WAVE. THE AXIS OF THE UPPER WAVE IS STILL BACK WEST OF THE GREAT BASIN THIS MORNING AND WILL NOT REALLY AFFECT THE AREA UNTIL TUESDAY AS A WIND EVENT. DESPITE A STRONG SUBTROPICAL JET NOSING INTO THE AREA TONIGHT NO UPPER LEVEL DIVERGENCE WILL BE PRESENT OVER THE REGION. ISENTROPIC LIFT WILL INCREASE THROUGH THE DAY TODAY WITH LIFT FURTHER INCREASING IN THE 295-300K LAYER AFTER 00Z WITH A LOW LEVEL JET DEVELOPING. AS THE SURFACE FRONT MOVES NORTH TODAY ABUNDANT MOISTURE WILL ADVECT INTO THE REGION BUT WILL BE LIMITED TO LOW LEVELS ONLY. THE SURFACE WILL BE DRY TO START WHICH WILL LIKELY PREVENT ANY DRIZZLE OUT OF A LOW STRATUS DECK. INCREDIBLE PROGGED PRECIPITABLE WATER VALUES NEAR 0.67 ON THE CAPROCK AND 0.80 OFF THE CAPROCK ARE ABOUT IN THE 95TH PERCENTILE FOR FEBRUARY. HOWEVER...MOIST CONDITIONS WILL ONLY EXIST TO ABOUT 2.5KM AGL NEAR THE TEXAS...NEW MEXICO STATE LINE AND 3.0KM ELSEWHERE. ELEVATED INSTABILITY SEEN IN PREVIOUS MODEL RUNS HAS NEARLY DISAPPEARED WITH THE LATEST MODELS. A MID LEVEL CAPPING INVERSION WILL WEAKEN A BIT LATE TONIGHT BUT NOT ENOUGH TO SEE ANY SURFACE INSTABILITY REALIZED. TEMPERATURES WILL BE GREATLY LIMITED BY UPSLOPE FLOW AND PERSISTENT LOW LEVEL STRATUS. THESE TEMPERATURES WILL BE AROUND 20 TO 25 DEGREES COOLER THAN YESTERDAY. BECAUSE OF THE LOW STRATUS...WILL NOT EXPECT TEMPERATURES TO FALL MUCH TONIGHT. JDV LONG TERM... A POTENT UPPER LEVEL LOW PRESSURE SYSTEM MOVING ONTO THE SOUTHERN CALIFORNIA COAST TODAY WILL EJECT NORTHEAST ACROSS THE ROCKIES INTO THE CENTRAL PLAINS LATE ON TUESDAY. MODEST WESTERLY FLOW ALOFT WILL FOLLOW FOR MID-WEEK WITH INCREASING SOUTHWEST COMPONENTS ALOFT BY THURSDAY AS A BROAD UPPER TROUGH SPILLS OUT ACROSS THE ROCKIES AND NORTHERN AND CENTRAL PLAINS LATE IN THE WEEK. STILL MIXED SIGNALS OF ANOTHER SIGNIFICANT WIND THREAT DEVELOPING LATE ON THURSDAY AND/OR EARLY FRIDAY. A 140 KNOT SUB-TROPICAL JET HAS LIFTED FURTHER NORTH WITH LATER MODEL RUNS MORE DIRECTLY ACROSS THE TEXAS SOUTH PLAINS AREA ON TUESDAY. APPROXIMATE 90 KNOT H500 FLOW ALSO APPEARS WILL BE OVERHEAD WITH INCREASING DOWNWARD FORCING FOLLOWING EARLY MORNING BURST OF MODEST UPWARDS FORCING AND FINAL SHOWERS EDGING EAST. WINDS APPEAR STILL TO BE IN SOLID WIND ADVISORY REALM BY TUESDAY AFTERNOON ALIGNED WITH THE STRONGER WINDS ALOFT AND DOWNWARDS FORCING. SIGNS OF A POSSIBLE HIGH WIND EVENT MAINLY ON THE CAP-ROCK WERE LESS NOTED FROM THE 06Z WRF/NAM UPDATE SO WE CHOSE TO HOLD OFF ON A HIGH WIND WATCH FOR NOW. MINOR ADJUSTMENTS FOR SLIGHTLY HIGHER PRECIPITATION CHANCES EASTERN ZONES TUESDAY MORNING. BACKED OFF JUST A BIT ON START OF BLOWING DUST GIVEN SLOWER EJECTION OF THE UPPER LOW. EDGED HIGH TEMPERATURES SLIGHTLY WARMER AS WELL. WEDNESDAY SHOULD SEE PASSAGE OF A LOW AMPLITUDE PROGRESSIVE RIDGE ALOFT WITH MORE RELAXED WIND FIELDS AND ONLY A MODEST SURFACE TROUGH. CURRENTLY LOOKING LIKE A VERY NICE DAY. WIND FIELDS COME BACK ON THURSDAY ALONG WITH A MODEST DEEPENING OF THE SURFACE LOW PRESSURE TROUGH PER GFS SOLUTION...DEEPER SURFACE LOW PER ECMWF WITH A BLEND PREFER ED. SO THURSDAY APPEARS TO BE AT LEAST A LOW- END DRY AND WINDY DAY MAINLY ON THE CAPROCK. UPPER TROUGH PASSING EAST EARLY FRIDAY WITH INVADING PACIFIC SURFACE HIGH PRESSURE RIDGE TO FOLLOW. STRONG WINDS MAY BE POSSIBLE AT LEAST EARLY FRIDAY SOUTHERN OR SOUTHWEST ZONES. COLDER AIR SET TO INVADE TO BEGIN THE WEEKEND. REMAINING DRY ALL-THE-WHILE. RMCQUEEN FIRE WEATHER... TRENDS STILL SUPPORT A CRITICAL FIRE WEATHER DAY ON TUESDAY WITH STRONG WEST TO SOUTHWEST WINDS AND RELATIVE HUMIDITY VALUES FALLING MOSTLY BELOW 15 PERCENT. SLOWER PASSAGE OF THE UPPER LOW WILL ALLOW WARMER TEMPERATURES ON TUESDAY...AND THE CRUCIAL H850 THERMAL RIDGE APPEARS NOW TO BE STILL OVER EASTERN ZONES DURING THE AFTERNOON. THE MOIST CONDITIONS TO START TUESDAY WITH RAIN AND FOG REMAIN THE BIGGEST POTENTIAL MITIGATING FACTOR FOR A BONA- FIDE THREAT OF WILD-FIRE SPREAD. WE WILL CONTINUE SEARCHING FOR CLUES ON HOW TO LEAN THIS THREAT AS TODAY AND TONIGHTS RAIN EVENT UNFOLDS. RMCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 44 40 65 26 65 / 30 50 10 0 0 TULIA 44 42 69 30 66 / 50 60 20 0 0 PLAINVIEW 47 44 70 31 67 / 50 60 20 0 0 LEVELLAND 49 45 71 32 68 / 40 50 10 0 0 LUBBOCK 50 46 72 34 68 / 50 50 20 0 0 DENVER CITY 52 46 71 32 69 / 30 30 10 0 0 BROWNFIELD 52 47 72 33 69 / 40 40 10 0 0 CHILDRESS 53 48 76 36 69 / 50 60 30 0 0 SPUR 53 49 76 37 70 / 50 60 30 0 0 ASPERMONT 57 53 80 38 72 / 50 50 20 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. && 07
Hazardous weather outlook, Feb 27, 3:00 PM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 300 PM CST MON FEB 27 2012 TXZ021>044-282100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 300 PM CST MON FEB 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDY CONDITIONS ALONG WITH CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON TUESDAY. A RED FLAG WARNING IS IN EFFECT GENERALLY WEST OF THE CAPROCK ESCARPMENT ALONG WITH A HIGH WIND WATCH. EAST OF THE ESCARPMENT...A FIRE WEATHER WATCH REMAINS IN EFFECT. WINDY CONDITIONS AND CRITICAL FIRE WEATHER ARE EXPECTED ONCE AGAIN ON THURSDAY.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 3:07 PM CST | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 11 more | 28 hr |
Nearby
High Wind Watches in Texas, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.